“I took the medication only as prescribed,” Bobbi said. After her benzodiazepine was stopped abruptly, she suffered multiple disabling neurological symptoms, including seizures, cognitive and visual impairment, difficulty walking, and hand contractures, leaving her unable to work. Bobbi is one of many patients my advocacy organization helped report their harm to the FDA. Our goal was to raise awareness of the adverse effects of benzodiazepines and advocate for stronger warning labels.
Thus, I was pleasantly surprised last September to see the FDA’s drug safety communication announcing an update to the boxed warning for benzodiazepines “to address the serious risks of abuse, addiction, physical dependence, and withdrawal reactions.” Curious, I filed a FOIA request for the FDA’s 175-page report on benzodiazepines. Many of the document’s conclusions raise the same concerns benzodiazepine safety advocates have had for decades.updated benzodiazepine boxed warning: What you need to know — https://www.kevinmd.com/blog/2021/03/the-updated-benzodiazepine-boxed-warning-what-you-need-to-know.html
I downloaded the FDA report for future reference.
The report should be fun weekend reading.